Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Nov 2, 2016, 3:15 PM CDT for Randolph County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2016, 3:15 PM CDT (20:15 UTC)
- Expired
- Nov 2, 2016, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
County Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted.
521
WWUS83 KEAX 022015
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT WED NOV 2 2016
MOZ033-040-022045-
RANDOLPH MO-HOWARD MO-
315 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH AND NORTHERN
HOWARD COUNTIES UNTIL 345 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ARMSTRONG...OR NEAR FAYETTE...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOBERLY...FAYETTE...GLASGOW...HIGBEE...CLARK...ARMSTRONG AND RENICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3925 9232 3925 9243 3918 9246 3913 9281
3926 9284 3929 9282 3933 9272 3932 9271
3933 9270 3947 9233 3941 9230
TIME...MOT...LOC 2015Z 250DEG 28KT 3924 9268
$$
LGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Nov 2, 2:53 PM CDT, 22 minutes earlier.
Area forecast discussion, Nov 2, 2:53 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION National Weather Service KANSAS CITY/PLEASANT HILL MO Issued by National Weather Service SPRINGFIELD MO 253 PM CDT Wed Nov 2 2016 .Short Term...(This Evening through Thursday Night) Issued at 215 PM CDT WED NOV 2 2016 Convection increased early this afternoon along and/or just ahead of a sfc front that has moved southeast into far nw MO/ne KS. The first wave of stronger convection is already propagating off to the east of the cwfa. However, high res models are consistent in developing additional showers/thunderstorms along the front, especially over the southeastern portion of the cwfa as the sfc front begins to advance to the southeast later this afternoon and early this evening. A few stronger storms may still develop later this afternoon while sfc based instability exists over parts of west central into central MO where temperatures are still in the mid-upper 70s. Vertical shear weakens as you head you head south but could see some small hail/wind gusts with some stronger updrafts/storms. Once the front pushes all the way through the area this evening, some post frontal lower clouds will give way to clearing late tonight. Sfc high pressure will build into the area for Thu with beautiful autumn weather returning. .Long Term...(Friday through Wednesday) Issued at 215 PM CDT WED NOV 2 2016 A sharp upper level ridge axis will shift east from eastern KS through MO Fri through early Sunday. Mild weather with light south winds are expected through this period. Medium range guidance is fairly consistent in taking a closed low that is now meandering over the sw U.S. and opening it up while lifting it northeast into the central High Plains by Sunday night then shifting it slowly east as a positively tilted trough by early Tue. By days 6 and 7 (Tue-Wed) guidance starts to diverge on large scale features. Some chances for rain (still fairly low pops) for late Sunday into Mon look reasonable. Whatever is left of the weakening upper system by Tue may linger as a weak upper level shear axis if the upper ridge builds back up to our east as depicted by the ECMWF. In any case, a model blend dosen't yield much in the way of rain chances at this time for Tue-Wed. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1146 CDT WED NOV 2 2016 For the KMCI/KMKC/KSTJ/KIXD tafs: A sfc front that extends from southern IA into far nw MO and ne KS. A wave of low pressure along the front will move through nw MO (taf sites) early in the taf period with winds gradually shifting the north toward 00z. Some showers/a few thunderstorms will occur until the passage of the sfc low and cold frontal passage. A period of mvfr or possibly ifr ceilings will occur in the cooler air behind the front before clearing occurs from the northwest between 09z-12z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Short Term...DSA (SGF) Long Term...DSA (SGF) Aviation...DSA (SGF)
Hazardous weather outlook, Nov 2, 4:53 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 AM CDT WED NOV 2 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 453 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. A FEW STORMS MAY BE STRONG...WITH GUSTY WINDS AND HAIL TO NICKEL SIZE THE PRIMARY CONCERN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 2, 3:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL NORTH KANSAS CITY 39.13N 94.56W
11/02/2016 E0.88 INCH CLAY MO PUBLIC
NICKEL SIZED HAIL REPORTED AT INTERSTATE 29 AND 72ST.
STREET.
&&
MELLLocal storm report, Nov 2, 3:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL PARKVILLE 39.20N 94.68W
11/02/2016 E0.75 INCH PLATTE MO PUBLIC
HAIL REPORTED AT THE INTERSECTION OF STATE ROUTE 9 AND
45.
&&
MELLLocal storm report, Nov 2, 3:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL GLADSTONE 39.20N 94.56W
11/02/2016 E1.00 INCH CLAY MO TRAINED SPOTTER
&&
LAFLINLocal storm report, Nov 2, 3:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL GLADSTONE 39.20N 94.56W
11/02/2016 E1.25 INCH CLAY MO TRAINED SPOTTER
&&
LAFLINSpecial weather statement, Nov 2, 3:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT WED NOV 2 2016
MOZ033-040-022045-
RANDOLPH MO-HOWARD MO-
315 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH AND NORTHERN
HOWARD COUNTIES UNTIL 345 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ARMSTRONG...OR NEAR FAYETTE...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOBERLY...FAYETTE...GLASGOW...HIGBEE...CLARK...ARMSTRONG AND RENICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3925 9232 3925 9243 3918 9246 3913 9281
3926 9284 3929 9282 3933 9272 3932 9271
3933 9270 3947 9233 3941 9230
TIME...MOT...LOC 2015Z 250DEG 28KT 3924 9268
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:03 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte, Ray | 27 min |
| Nov 2, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 48 min |
| Nov 2, 4:10 PM CDT | Special Weather Statement | EAX | Ray | 35 min |
| Nov 2, 6:21 PM CDT | Special Weather Statement | EAX | Clay | 39 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.